Alert archive / New Mexico / Red Flag Warnings in 2012
Red Flag Warning 11, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 16, 2012, 6:56 AM MDT for El Paso County, Hudspeth County, Texas; 8 counties in New Mexico. It took effect at Mar 17, 2012, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2012, 6:56 AM MDT (12:56 UTC)
- In effect from
- Mar 17, 2012, 11:00 AM MDT
- Expired
- Mar 17, 2012, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3846 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
205 WWUS84 KEPZ 161256 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 656 AM MDT FRI MAR 16 2012 ...A RED FLAG WARNING IS IN EFFECT FROM 11 AM MDT TO 10 PM MDT SATURDAY... .A STRONG PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE COLD FRONT WILL CAUSE STRONG WINDS ACROSS THE AREA SATURDAY. THE STRONG WINDS AND LOW HUMIDITY...COMBINED WITH HIGH TO VERY HIGH FIRE DANGER RATINGS...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS. SOUTHWEST WINDS WILL REACH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ACROSS THE ENTIRE AREA WITH HIGHER WIND GUSTS POSSIBLE THROUGH MOUNTAIN PASSES AND IN THE BOOTHEEL. HUMIDITY ACROSS THE HIGHER ELEVATIONS WILL BE IN THE LOW TO MID TEENS...WHILE LOWER DESERTS WILL BE IN THE SINGLE DIGITS. THIS SYSTEM IS ALSO EXPECTED TO BRING HIGH WINDS ACROSS THE AREA SUNDAY ALONG WITH THE CHANCE FOR RAIN AND SNOW SHOWERS LATE SUNDAY AND MONDAY. NMZ110>113-TXZ055-056-162100- /O.UPG.KEPZ.FW.A.0009.120317T1700Z-120318T0400Z/ /O.NEW.KEPZ.FW.W.0011.120317T1700Z-120318T0400Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 656 AM MDT FRI MAR 16 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM MDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * EVENT: RED FLAG WARNING FOR FIRE WEATHER ZONE 110 ...SOUTHWEST MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * TIMING: A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 10 PM SATURDAY. * WIND: SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS OF 40 TO45 MPH. HIGHER GUSTS ARE POSSIBLE OVER THE BOOTHEEL AND THROUGH MOUNTAIN PASSES. * HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT OVER HIGHER ELEVATIONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
447 WWUS84 KEPZ 161944 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 144 PM MDT FRI MAR 16 2012 ...A RED FLAG WARNING IS IN EFFECT FROM 11 AM MDT TO 10 PM MDT SATURDAY... .A STRONG PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE COLD FRONT WILL CAUSE STRONG WINDS ACROSS THE AREA SATURDAY. THE STRONG WINDS AND LOW HUMIDITY...COMBINED WITH HIGH TO VERY HIGH FIRE DANGER RATINGS...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS. SOUTHWEST WINDS WILL REACH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ACROSS THE ENTIRE AREA WITH HIGHER WIND GUSTS POSSIBLE THROUGH MOUNTAIN PASSES AND IN THE BOOTHEEL. HUMIDITY ACROSS THE HIGHER ELEVATIONS WILL BE IN THE LOW TO MID TEENS...WHILE LOWER DESERTS WILL BE IN THE SINGLE DIGITS. THIS SYSTEM WILL ALSO CAUSE HIGH WINDS ACROSS THE AREA SUNDAY ALONG WITH THE CHANCE FOR RAIN AND SNOW SHOWERS LATE SUNDAY AND MONDAY. NMZ112-TXZ055-056-171400- /O.NEW.KEPZ.FW.A.0010.120318T1900Z-120319T0100Z/ /O.CON.KEPZ.FW.W.0011.120317T1700Z-120318T0400Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 144 PM MDT FRI MAR 16 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056 AND 112... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055... 056 AND 112... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * EVENT: RED FLAG WARNING FOR FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * TIMING: A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 10 PM SATURDAY. * WIND: SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH. HIGHER GUSTS ARE POSSIBLE THROUGH MOUNTAIN PASSES AND ON EASTERN SLOPES OF AREA MOUNTAINS. * HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT OVER HIGHER ELEVATIONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-111-113-171400- /O.CON.KEPZ.FW.W.0011.120317T1700Z-120318T0400Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- CAPITAN AND SACRAMENTO MOUNTAINS- 144 PM MDT FRI MAR 16 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110...111 AND 113... * EVENT: RED FLAG WARNING FOR FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. * TIMING: A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 10 PM SATURDAY. * WIND: SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH. HIGHER GUSTS ARE POSSIBLE OVER THE BOOTHEEL AND THROUGH MOUNTAIN PASSES. * HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT OVER HIGHER ELEVATIONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
648 WWUS84 KEPZ 171323 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 723 AM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR ALL AREAS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR LOWLANDS EAST OF THE RIO GRANDE DUE TO STRONG WINDS AND LOW HUMIDITY... .A STRONG PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE COLD FRONT WILL CAUSE STRONG WINDS ACROSS THE AREA SATURDAY. THE STRONG WINDS AND LOW HUMIDITY...COMBINED WITH HIGH TO VERY HIGH FIRE DANGER RATINGS...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS. SOUTHWEST WINDS WILL REACH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AT THE 20-FOOT LEVEL ACROSS THE ENTIRE AREA WITH HIGHER WIND GUSTS POSSIBLE THROUGH MOUNTAIN PASSES AND IN THE BOOTHEEL. HUMIDITY ACROSS THE HIGHER ELEVATIONS WILL BE IN THE LOW TO MID TEENS...WHILE LOWER DESERTS WILL BE IN THE SINGLE DIGITS. THIS SYSTEM WILL ALSO CAUSE HIGH WINDS ACROSS THE AREA SUNDAY ALONG WITH THE CHANCE FOR RAIN AND SNOW SHOWERS LATE SUNDAY AND MONDAY. NMZ112-TXZ055-056-172100- /O.CON.KEPZ.FW.W.0011.120317T1700Z-120318T0400Z/ /O.CON.KEPZ.FW.A.0010.120318T1900Z-120319T0100Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 723 AM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. DETAILS FOR RED FLAG WARNING TODAY... * AFFECTED AREA: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS. * TIMING: 11 AM TO 10 PM TODAY. * WIND: 20-FOOT WINDS WEST-SOUTHWEST 20 TO 25 MPH WITH GUSTS AROUND 40 MPH. * HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT OVER HIGHER ELEVATIONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. DETAILS FOR FIRE WEATHER WATCH SUNDAY... * AFFECTED AREA: LOWLAND ELEVATIONS EAST OF THE RIO GRANDE IN SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS. * TIMING: 1 PM TO 6 PM SUNDAY. * WIND: 20-FOOT WINDS WEST-SOUTHWEST 30 TO 35 MPH WITH GUSTS AROUND 50 MPH. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-111-113-172100- /O.CON.KEPZ.FW.W.0011.120317T1700Z-120318T0400Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- CAPITAN AND SACRAMENTO MOUNTAINS- 723 AM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING. * AFFECTED AREA: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS. * TIMING: 11 AM TO 10 PM TODAY. * WIND: 20-FOOT WINDS WEST-SOUTHWEST 20 TO 25 MPH WITH GUSTS AROUND 40 MPH. STRONGER WINDS POSSIBLE OVER THE BOOTHEEL OF NEW MEXICO. * HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT OVER HIGHER ELEVATIONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
621 WWUS84 KEPZ 172038 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 238 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH 10 PM MDT THIS EVENING FOR ALL AREAS DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING NOW IN EFFECT SUNDAY FROM 1 PM TO 7 PM MDT FOR FAR WEST TEXAS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY FROM 1 PM TO 7 PM FOR SOUTH-CENTRAL NEW MEXICO LOWLANDS EAST OF THE RIO GRANDE DUE TO STRONG WINDS AND LOW HUMIDITY... .A STRONG PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE COLD FRONT WILL CAUSE INCREASING WINDS ACROSS THE AREA THROUGH THIS AFTERNOON AND EVENING. THE WINDS...COMBINED WITH RELATIVE HUMIDITY IN THE SINGLE DIGITS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS AREA-WIDE. AS THE SYSTEM MOVES EAST...PACIFIC MOISTURE WILL BE PULLED INTO THE AREA. WHILE WINDS WILL BE STRONGER ON SUNDAY...RH VALUES WILL REMAIN ABOVE 15 PERCENT FOR ALL AREAS WEST OF THE RIO GRANDE. HOWEVER...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO BE MET IN FAR WEST TEXAS...AND MAY ALSO BE MET IN LOWLAND AREAS OF NEW MEXICO EAST OF THE RIO GRANDE...INCLUDING THE OTERO MESA. TXZ055-056-180430- /O.UPG.KEPZ.FW.A.0010.120318T1900Z-120319T0100Z/ /O.NEW.KEPZ.FW.W.0012.120318T1900Z-120319T0100Z/ /O.CON.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/ EL PASO-HUDSPETH- 238 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT SUNDAY DUE TO STRONG WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT SUNDAY. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT. DETAILS FOR RED FLAG WARNING TODAY... * AFFECTED AREA: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS. * TIMING: THROUGH 10 PM TONIGHT. * WIND: 20-FOOT WINDS WEST-SOUTHWEST 20 TO 25 MPH WITH GUSTS AROUND 40 MPH. * HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT OVER HIGHER ELEVATIONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. DETAILS FOR RED FLAG WARNING SUNDAY... * AFFECTED AREA: FAR WEST TEXAS. * TIMING: 1 PM TO 7 PM SUNDAY. * WIND: 20-FOOT WINDS WEST-SOUTHWEST 30 TO 35 MPH WITH GUSTS AROUND 50 MPH. * HUMIDITY: 12 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ112-180430- /O.CON.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/ /O.CON.KEPZ.FW.A.0010.120318T1900Z-120319T0100Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 238 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT SUNDAY DUE TO STRONG WINDS AND LOW HUMIDITY... DETAILS FOR RED FLAG WARNING TODAY... * AFFECTED AREA: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS. * TIMING: THROUGH 10 PM THIS EVENING. * WIND: 20-FOOT WINDS WEST-SOUTHWEST 20 TO 25 MPH WITH GUSTS AROUND 40 MPH. * HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT OVER HIGHER ELEVATIONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. DETAILS FOR FIRE WEATHER WATCH SUNDAY... * AFFECTED AREA: LOWLAND ELEVATIONS EAST OF THE RIO GRANDE IN SOUTH-CENTRAL NEW MEXICO. * TIMING: 1 PM TO 7 PM SUNDAY. * WIND: 20-FOOT WINDS WEST-SOUTHWEST 30 TO 35 MPH WITH GUSTS AROUND 50 MPH. * HUMIDITY: 13 TO 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-111-113-180400- /O.CON.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- CAPITAN AND SACRAMENTO MOUNTAINS- 238 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS. * TIMING: THROUGH 10 PM THIS EVENING. * WIND: 20-FOOT WINDS WEST-SOUTHWEST 20 TO 25 MPH WITH GUSTS AROUND 40 MPH. STRONGER WINDS POSSIBLE OVER THE BOOTHEEL OF NEW MEXICO. * HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT OVER HIGHER ELEVATIONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
523 WWUS84 KEPZ 180300 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 900 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING NOW IN EFFECT SUNDAY FROM 1 PM TO 7 PM MDT FOR FAR WEST TEXAS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY FROM 1 PM TO 7 PM FOR SOUTH-CENTRAL NEW MEXICO LOWLANDS EAST OF THE RIO GRANDE DUE TO STRONG WINDS AND LOW HUMIDITY... .A STRONG PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE COLD FRONT WILL CAUSE INCREASING WINDS ACROSS THE AREA THROUGH THIS AFTERNOON AND EVENING. THE WINDS...COMBINED WITH RELATIVE HUMIDITY IN THE SINGLE DIGITS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS AREA-WIDE. AS THE SYSTEM MOVES EAST...PACIFIC MOISTURE WILL BE PULLED INTO THE AREA. WHILE WINDS WILL BE STRONGER ON SUNDAY...RH VALUES WILL REMAIN ABOVE 15 PERCENT FOR ALL AREAS WEST OF THE RIO GRANDE. HOWEVER...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO BE MET IN FAR WEST TEXAS...AND MAY ALSO BE MET IN LOWLAND AREAS OF NEW MEXICO EAST OF THE RIO GRANDE... INCLUDING THE OTERO MESA. TXZ055-056-181400- /O.CAN.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/ /O.CON.KEPZ.FW.W.0012.120318T1900Z-120319T0100Z/ EL PASO-HUDSPETH- 900 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT SUNDAY DUE TO STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND 056... ...RED FLAG WARNING IS CANCELLED AS OF 800 PM SATURDAY FOR FIRE WEATHER ZONES 055 AND 056 SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT SUNDAY. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT. DETAILS FOR RED FLAG WARNING SUNDAY... * AFFECTED AREA: FAR WEST TEXAS. * TIMING: 1 PM TO 7 PM SUNDAY. * WIND: 20-FOOT WINDS WEST-SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND 50 MPH. * HUMIDITY: 12 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ112-181400- /O.CAN.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/ /O.CON.KEPZ.FW.A.0010.120318T1900Z-120319T0100Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 900 PM MDT SAT MAR 17 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 112... ...RED FLAG WARNING IS CANCELLED FOR THE REMAINDER OF SATURDAY EVENING FOR FIRE WEATHER ZONE 112... DETAILS FOR FIRE WEATHER WATCH SUNDAY... * AFFECTED AREA: LOWLAND ELEVATIONS EAST OF THE RIO GRANDE IN SOUTH-CENTRAL NEW MEXICO. FIRE ZONE 112. * TIMING: 1 PM TO 7 PM SUNDAY. * WIND: 20-FOOT WINDS WEST-SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND 50 MPH. * HUMIDITY: 13 TO 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-111-113-180400- /O.CAN.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- CAPITAN AND SACRAMENTO MOUNTAINS- 900 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING IS CANCELLED FOR THE REMAINDER OF SATURDAY EVENING FOR FIRE WEATHER ZONES 110...111 AND 113... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 16, 4:33 AM MDT, 2 hours 23 minutes earlier.
Area forecast discussion, Mar 16, 4:33 AM MDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
433 AM MDT FRI MAR 16 2012
.SYNOPSIS...
ANOTHER NICE DAY TODAY WITH NEAR RECORD WARM TEMPERATURES. ON
SATURDAY THE WINDS WILL RETURN. ON SUNDAY AN APPROACHING UPPER
LEVEL STORM SYSTEM WILL GIVE US VERY WINDY CONDITIONS WITH
WIDESPREAD AREAS OF BLOWING DUST. MONDAY WILL BE WINDY WITH A
CHANCE FOR PRECIPITATION. THE REST OF NEXT WEEK LOOKS COOL BUT
DRY.
&&
.DISCUSSION...
WELL THE WINDY FORECAST IS STILL ON TRACK. TODAY OUR DRY SOUTHWEST
FLOW ALOFT WILL KEEP US MOSTLY SUNNY WITH RECORD OR NEAR RECORD
HIGH TEMPERATURES. IT SHOULD BE A VERY NICE DAY SO GET OUT AND
ENJOY IT IF YOU CAN...BECAUSE THE WEEKEND DOESN'T LOOK VERY
PLEASANT. ON SATURDAY A STRONG UPPER LEVEL TROUGH WILL BEGIN TO
MOVE INTO CALIFORNIA. OUT AHEAD OF THE SYSTEM THE UPPER LEVEL
WINDS WILL BEGIN TO INCREASE. SINCE WE WILL CONTINUE TO BE WARM WE
WILL BE ABLE TO MIX SOME OF THOSE STRONGER WINDS DOWN TO THE
SURFACE. THE SURFACE PRESSURE GRADIENT IS NOT THE BEST...BUT WE
WILL STILL SEE SOME WINDY CONDITIONS. LOCATIONS OUT WEST WILL BE
FLIRTING WITH WIND ADVISORY LEVEL WIND SPEEDS AND THERE COULD BE
SOME AREAS OF BLOWING DUST. ON SUNDAY ALL THE WIND ELEMENTS COME
TOGETHER. BY THE AFTERNOON THE STRONGEST BAND OF WINDS ALOFT WILL
BE ROTATING ACROSS NEW MEXICO...WHILE AT THE SAME TIME A PRETTY
STRONG LEE SIDE TROUGH WILL DEVELOP OVER EASTERN COLORADO. THIS
WILL ALL LEAD TO VERY WINDY CONDITIONS ON SUNDAY. IT LOOKS LIKE WE
WILL SEE HIGH WIND WARNING WIND SPEEDS ACROSS THE AREA WITH LOTS
OF BLOWING DUST. I DO EXPECT ROAD CLOSURES ESPECIALLY OUT WEST
AROUND DEMING AND LORDSBURG.
ON SUNDAY NIGHT INTO MONDAY THE MAIN ENERGY OF THE TROUGH WILL
ROTATE ACROSS THE REGION. RIGHT NOW THE MODELS KEEP THE TRACK LOW
JUST A HAIR TO FAR NORTH...SO AREA MOUNTAINS COULD SEE SOME
SNOW...ESPECIALLY THE GILA...BUT THE LOWLANDS WILL BE HARD PRESSED
TO SEE MUCH MORE THAN SPRINKLES. RIGHT NOW SNOWFALL TOTALS ARE
LOOKING HIGHER IN THE GILA THAN IN THE SACS. WE MAY NEED SOME SORT
OF WINTER WEATHER HIGHLIGHTS FOR THE GILA WILDERNESS SUNDAY NIGHT
THROUGH MONDAY. BY TUESDAY WE WILL BE ON THE BACK SIDE OF THE
SYSTEM SO WE WILL BE DRY...BUT COOL. BY THE END OF NEXT WEEK A
SHORT WAVE RIDGE WILL BE MOVING ACROSS THE SOUTHWEST U.S WHICH
WILL KEEP US SUNNY AND DRY TO FINISH OUT THE WEEK.
LOOKING AT HIGH TEMPERATURES...TODAY'S HIGHS WILL RUN FROM TEN TO
TWELVE DEGREES ABOVE NORMAL...THIS WILL PUT SOME AREA HIGH
TEMPERATURE RECORDS IN JEOPARDY. ON SATURDAY WE WILL AGAIN SEE
HIGHS RUNNING TEN TO TWELVE DEGREES ABOVE NORMAL. ON SUNDAY WE
WILL BEGIN TO SEE THE CLOUDS INCREASING SO OUR HIGHS WILL RUN FOUR
TO SIX DEGREES ABOVE NORMAL. AFTER THE SYSTEM MOVES BY IT WILL
HELP SWEEP SOME COOLER AIR INTO THE REGION SO MONDAY AND TUESDAY'S
HIGHS WILL BE RUNNING TEN TO TWELVE DEGREES BELOW NORMAL. FOR THE
REST OF NEXT WEEK WE WILL SEE A WARMING TREND WITH HIGHS RETURNING
TO NORMAL BY NEXT THURSDAY.
&&
.AVIATION...16/12Z-17/12Z
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. SURFACE WINDS WILL
BE FROM THE SOUTHWEST AT LESS THAN 15 KNOTS. WE MAY OCCASIONALLY
SEE CEILINGS OF 15 TO 25K...AS HIGH LEVEL PACIFIC MOISTURE MOVES
ACROSS THE AREA. AS A HEADS UP...WE ARE LOOKING AT A VERY WINDY
SATURDAY AND SUNDAY.
&&
.FIRE WEATHER...
ANOTHER RELATIVELY CALM DAY EXPECTED ACROSS THE REGION. AGAIN
TODAY WE WILL BE VERY DRY WITH SINGLE DIGIT MINIMUM RH'S...BUT
WINDS WILL BE ON THE LIGHT SIDE OF THINGS. BUT THINGS START TO
CHANGE STARTING ON SATURDAY. WE WILL BEGIN TO FEEL THE EFFECTS OF
AN APPROACHING UPPER LEVEL STORM SYSTEM THAT WILL AFFECT THE
REGION FOR THE WEEKEND INTO THE FIRST PART OF NEXT WEEK. SATURDAY
WE WILL CONTINUE WITH OUR SINGLE DIGIT MIN RH'S AND WINDS WILL
INCREASE TO OVER 20 MPH. SO WE WILL SEE RED FLAG CONDITIONS AREA
WIDE ON SATURDAY. ON SUNDAY SOME MOISTURE WILL BEGIN TO WORK INTO
THE WEST...SO DESPITE EVEN STRONGER WINDS ON SUNDAY AFTERNOON RED
FLAG CONDITIONS WILL BE LIMITED TO LOCATIONS EAST OF THE RIO
GRANDE. ON MONDAY MOST OF THE AREA WILL HAVE AT LEAST A SLIGHT
CHANCE FOR PRECIPITATION WITH SOME DECENT SNOWFALL POSSIBLE IN THE
GILA WILDERNESS. SO DESPITE MORE STRONG WINDS ON MONDAY WE WILL
NOT SEE ANY RED FLAGS ON MONDAY. THE REST OF NEXT WEEK LOOKS COOL
AND DRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 82 52 82 58 76 / 0 0 0 0 0
SIERRA BLANCA 81 50 79 52 73 / 0 0 0 0 0
LAS CRUCES 81 48 81 49 74 / 0 0 0 0 0
ALAMOGORDO 82 48 80 49 74 / 0 0 0 0 0
CLOUDCROFT 64 37 63 34 51 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 80 47 80 49 67 / 0 0 0 0 20
SILVER CITY 71 42 70 41 59 / 0 0 0 0 20
DEMING 80 45 79 48 66 / 0 0 0 0 10
LORDSBURG 79 46 78 50 60 / 0 0 0 0 20
WEST EL PASO METRO 82 53 81 57 74 / 0 0 0 0 0
DELL CITY 84 45 82 52 77 / 0 0 0 0 0
FORT HANCOCK 87 52 87 55 82 / 0 0 0 0 0
LOMA LINDA 79 49 79 47 72 / 0 0 0 0 0
FABENS 83 54 84 56 79 / 0 0 0 0 0
SANTA TERESA 82 49 81 51 74 / 0 0 0 0 0
WHITE SANDS HQ 81 53 79 53 72 / 0 0 0 0 0
JORNADA RANGE 81 42 79 41 72 / 0 0 0 0 10
HATCH 81 44 79 44 67 / 0 0 0 0 10
COLUMBUS 79 49 78 52 65 / 0 0 0 0 0
OROGRANDE 83 48 81 50 75 / 0 0 0 0 0
MAYHILL 71 42 69 39 60 / 0 0 0 0 0
MESCALERO 70 39 70 35 58 / 0 0 0 0 0
TIMBERON 73 40 73 38 63 / 0 0 0 0 0
WINSTON 75 40 73 37 58 / 0 0 0 0 20
HILLSBORO 76 46 76 44 65 / 0 0 0 0 20
SPACEPORT 80 46 78 50 72 / 0 0 0 0 10
LAKE ROBERTS 71 35 68 34 55 / 0 0 0 0 20
HURLEY 74 41 73 40 60 / 0 0 0 0 20
CLIFF 79 37 75 34 61 / 0 0 0 0 20
MULE CREEK 73 31 71 34 55 / 0 0 0 0 30
FAYWOOD 76 43 74 41 62 / 0 0 0 0 20
ANIMAS 80 47 77 49 62 / 0 0 0 0 20
HACHITA 80 43 79 45 66 / 0 0 0 0 20
ANTELOPE WELLS 80 48 78 52 65 / 0 0 0 0 10
CLOVERDALE 75 44 77 45 59 / 0 0 0 0 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR NMZ110>113.
TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR TXZ055-056.
&&
BRICEThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 1:44 PM MDT | Fire Weather Watch | EPZ | El Paso, Hudspeth | 41 hr |
| Mar 16, 3:09 PM MDT | High Wind Watch | EPZ | El Paso, Hudspeth | 22 hr |
| Mar 16, 3:09 PM MDT | Wind Advisory | EPZ | El Paso, Hudspeth | 29 hr |
| Mar 16, 3:10 PM MDT | Winter Storm Watch | EPZ | Grant, Hidalgo | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2012Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.